Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 46, NWS Houston/Galveston, TX

July 4, 2018Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 4, 2018, 3:06 PM CDT for Harris County, Montgomery County, Texas. It took effect at Jul 4, 2018, 8:51 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2018, 3:06 PM CDT (20:06 UTC)
In effect from
Jul 4, 2018, 8:51 PM CDT
Expired
Jul 5, 2018, 8:35 AM CDT
In force
12 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork San Jacinto River near Humble (HMMT2). The gauge peaked at 49.51 ft at Jul 4, 2018, 11:00 PM CDT.

actionminormoderate455007/0407/0507/06
Action stage
45.3 ft
Minor stage
49.3 ft
Moderate stage
50.3 ft
Major stage
52.3 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08069500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 12:45 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 4, 12:45 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1245 PM CDT Wed Jul 4 2018

.AVIATION...
Continued rain for the next 3-5 hours across I-45 terminals with a
combination of ceilings/visibilities depending on precip
intensity. Conditions should trend toward VFR conditions late
aftn/evng there, a bit longer further west. Will need to keep an
eye out for fog development with wet ground/light wind overnight.
Suspect we'll see precip redevelop near the coast toward morning
and expand into the metro area mid/late morning. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      88  74  92  75  93 /  70  30  30  40  50
Houston (IAH)              85  75  91  76  92 / 100  30  40  40  50
Galveston (GLS)            85  79  86  79  87 / 100  30  40  40  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 4 PM CDT this afternoon for the
     following zones: Chambers...Coastal Brazoria...Coastal
     Galveston...Coastal Harris...Fort Bend...Galveston Island
     and Bolivar Peninsula...Inland Brazoria...Inland
     Galveston...Inland Harris...Southern Liberty.

GM...NONE.

&&
Hazardous weather outlook, Jul 4, 4:17 AM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
417 AM CDT Wed Jul 4 2018

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-050930-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
417 AM CDT Wed Jul 4 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Showers and thunderstorms will increase in areal coverage
Wednesday morning and continue into the afternoon hours. One to
three inch accumulations are expected for most locations, but
localized 4 to 5 inch amounts are possible. At this time, it
appears the higher totals may be near Galveston Bay. Several
inches of rain in a short time period may cause street flooding
and a rise on smaller streams and bayous. Precipitation should
taper off in the late afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

After a cooler day today, peak heat indices will return to around
or over 100 as early as Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.
However...spotters are encouraged to stay alert and report adverse
conditions such as heavy rainfall or localized flooding should
any occur.

GMZ330-335-350-355-370-375-050930-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
417 AM CDT Wed Jul 4 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Heavy rainfall, frequent lightning, and gusty winds are possible
this morning and afternoon. Winds and seas will be locally higher
in and near thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

In the hours before

Local storm report, Jul 4, 10:27 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1027 AM CDT WED JUL 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     FLASH FLOOD      HOUSTON                 29.77N  95.39W
07/04/2018                   HARRIS             TX   EMERGENCY MNGR

            2 LANES ON I-10 WEST AT LOOP 610 FLOODED ON THE WEST
            SIDE OF HOUSTON.

&&

EVENT NUMBER HGX1800139

PB
Local storm report, Jul 4, 10:32 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CDT WED JUL 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      1 SE BRAESWOOD          29.70N  95.40W
07/04/2018                   HARRIS             TX   SOCIAL MEDIA

            REPORTS OF HIGH WATER AND FLOODED ROADWAYS AROUND NRG
            STADIUM.

&&

EVENT NUMBER HGX1800140

PB
Local storm report, Jul 4, 10:51 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1051 AM CDT WED JUL 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLASH FLOOD      1 ENE PIERCE JUNCTION   29.68N  95.38W
07/04/2018                   HARRIS             TX   DEPT OF HIGHWAYS

            WEB CAMERAS SHOWING PORTIONS OF 288 SOUTH GOING UNDER
            WATER.

&&

EVENT NUMBER HGX1800141

PB
Local storm report, Jul 4, 10:56 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1056 AM CDT WED JUL 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     FLASH FLOOD      1 NNE LAMAR TERRACE     29.75N  95.46W
07/04/2018                   HARRIS             TX   SOCIAL MEDIA

            FLOODED ROADWAYS IN AND AROUND THE GALLERIA AREA.

&&

EVENT NUMBER HGX1800142

PB
Local storm report, Jul 4, 11:16 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1116 AM CDT WED JUL 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     FLASH FLOOD      1 S TIMBER GROVE MANOR  29.78N  95.43W
07/04/2018                   HARRIS             TX   BROADCAST MEDIA

            UNDERPASS AT WASHINGTON AVE AND KATY FREEWAY IS
            IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER HGX1800143

PB
Local storm report, Jul 4, 11:40 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 AM CDT WED JUL 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     FLASH FLOOD      NORTHWEST CROSSING      29.85N  95.51W
07/04/2018                   HARRIS             TX   TRAINED SPOTTER

            RAODWAYS GOING UNDER WATER AT HIGHWAY 290 AND HOLLISTER
            STREET.

&&

EVENT NUMBER HGX1800140

PB

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:12 PM CDTSpecial Weather StatementHGXPolk, San Jacinto63 min
Jul 3, 7:24 PM CDTSpecial Weather StatementHGXSan Jacinto66 min
Jul 3, 7:32 PM CDTSpecial Marine WarningHGX58 min
Jul 3, 7:44 PM CDTSpecial Weather StatementHGXHarris46 min
Jul 3, 7:48 PM CDTSpecial Marine WarningHGX87 min
Jul 3, 8:02 PM CDTSpecial Weather StatementHGXChambers, Harris58 min
Jul 3, 8:30 PM CDTSpecial Marine WarningHGX30 min
Jul 3, 8:38 PM CDTAreal Flood AdvisoryHGXGalveston, Harris3 hr
Jul 3, 8:42 PM CDTSpecial Weather StatementHGXChambers48 min
Jul 3, 8:45 PM CDTFlash Flood WarningHGXHarris3 hr
Jul 3, 9:01 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston44 min
Jul 3, 9:05 PM CDTSpecial Marine WarningHGX25 min
Jul 3, 9:13 PM CDTSpecial Weather StatementHGXBrazoria47 min
Jul 3, 9:20 PM CDTSpecial Marine WarningHGX85 min
Jul 4, 6:01 AM CDTSpecial Marine WarningHGX59 min
Jul 4, 6:27 AM CDTAreal Flood AdvisoryHGXChambers, Galveston2 hr
Jul 4, 7:35 AM CDTAreal Flood AdvisoryHGXBrazoria115 min
Jul 4, 8:41 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris3 hr
Jul 4, 9:38 AM CDTAreal Flood AdvisoryHGXHarris67 min
Jul 4, 10:05 AM CDTFlash Flood WarningHGXHarris4 hr
Jul 4, 10:21 AM CDTAreal Flood AdvisoryHGXHarris114 min
Jul 4, 10:26 AM CDTFlash Flood WatchHGXAustin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 6 more10 hr
Jul 4, 10:47 AM CDTAreal Flood AdvisoryHGXMatagorda, Wharton118 min
Jul 4, 11:29 AM CDTFlash Flood WarningHGXHarris3 hr
Jul 4, 11:31 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris, Waller119 min
Jul 4, 1:18 PM CDTAreal Flood AdvisoryHGXAustin, Waller117 min
Jul 4, 1:45 PM CDTFlash Flood WarningHGXAustin, Colorado94 min
Jul 4, 1:53 PM CDTRiver Flood WarningHGXHarris9 hr
Jul 4, 1:53 PM CDTRiver Flood WarningHGXHarris16 hr
Jul 4, 2:34 PM CDTAreal Flood WarningHGXHarris, Montgomery3 hr
Jul 4, 5:40 PM CDTAreal Flood WarningHGXBrazoria, Harris, Liberty, Montgomery3 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.